Texas, 2012Drought in Texas, June 1 to 30, 2012
June 1 to 30, 2012 · NWS OUN · 8 events in 8 counties and zones
Despite several rain events. D2 to D3 drought persisted across western north Texas through the month of June with D2 drought extending eastward by the end of the month.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite several rain events. D2 to D3 drought persisted across western north Texas through the month of June with D2 drought extending eastward by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 11:24 PM CST, 36 minutes earlier.
Area forecast discussion, May 31, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT FRI JUN 1 2012
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THE NIGHT. VFR CIGS ARE
EXPECTED TO DEVELOP TOWARD MORNING AS LIFT INCREASES AHEAD OF AN
UPPER LEVEL DISTURBANCE DROPPING SEWD FROM THE NRN ROCKIES. SOME
HIGH BASED SHOWERS AND POSSIBLY A TSTM MAY DEVELOP OVER NRN OK AS
THIS FEATURE MIGRATES SEWD ACROSS THE AREA FRIDAY.
HOWEVER...CONDITIONS WILL GENLY REMAIN VFR...WITH SOME MVFR
CIGS WITH THE SHOWERS.
&&
.PREV DISCUSSION... /ISSUED 933 PM CDT THU MAY 31 2012/
.DISCUSSION...
SURFACE HIGH PRESSURE CENTERED OVER NEBRASKA WILL RESULT IN MAINLY
CLEAR SKIES THIS EVENING...AND WITH THE DRY AIR IN
PLACE...TEMPERATURES WILL DROP QUICKLY. SOME INCREASE IN CLOUDS IS
EXPECTED AFTER MIDNIGHT...AS A WEAK UPPER-LEVEL TROUGH APPROACHES
FROM THE WEST.
THE CURRENT FORECAST IS IN GOOD SHAPE...SO THE ONLY CHANGE THIS
EVENING IS TO REDUCE THE PRE-MIDNIGHT CLOUD COVER SLIGHTLY.
&&
.PREV DISCUSSION... /ISSUED 620 PM CDT THU MAY 31 2012/
AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WEAK S/W TROUGH DROPPING
SEWD FROM THE NRN ROCKIES INTO THE CNTRL PLAINS MAY BRING SOME VFR
CIGS AND POSSIBLY SCATTERED SHOWERS LATE TONIGHT INTO
FRIDAY...MAINLY IN NRN OK. WITH CONFIDENCE LOW ON LOCATION AND
TIMING OF ANY PRECIP WILL NOT INCLUDE IN TAFS ATTM.
PREV DISCUSSION... /ISSUED 241 PM CDT THU MAY 31 2012/
DISCUSSION...
A COOL NIGHT EXPECTED TONIGHT ACROSS THE AREA WITH LOWS IN THE 50S
AND MAYBE EVEN A FEW IN THE UPPER 40S. MODELS SHOW SHOWERS/STORMS
DEVELOPING AND MOVING ACROSS THE FA FRIDAY AS A SHORTWAVE MOVES
AROUND THE UPPER LOW CENTERED IN THE GREAT LAKES REGION. SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE WEEKEND INTO NEXT WEEK
ACROSS AT LEAST PARTS OF THE FA. MODELS SHOW ACTIVITY MAINLY
DEVELOPING IN THE HIGH PLAINS THEN MOVING INTO THE AREA MAINLY
DURING THE OVERNIGHT AND MORNING HOURS. THIS CONVECTION MAY ALSO BE
AIDED BY VARIOUS WEAK IMPULSES MOVING THROUGH THE FLOW. MODELS ALSO
SHOW A WEAK FRONTAL BOUNDARY MOVING INTO THE AREA EARLY NEXT WEEK
WHICH MAY ALSO BE A FOCUS FOR STORM DEVELOPMENT. UNLESS THERE IS
EXTENSIVE CLOUD COVER AND RAIN SOME DAYS... TEMPERATURES WILL LIKELY
WARM LATE THIS WEEKEND AND CONTINUE THROUGH NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 78 61 84 / 10 20 20 20
HOBART OK 55 81 62 87 / 10 20 20 20
WICHITA FALLS TX 57 84 64 88 / 10 10 20 20
GAGE OK 52 81 58 86 / 10 30 20 20
PONCA CITY OK 49 71 57 82 / 10 20 20 20
DURANT OK 58 82 61 84 / 10 10 20 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
23/02
Hazardous weather outlook, May 31, 10:55 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT THU MAY 31 2012
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT THU MAY 31 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COOL AND STABLE AIRMASS WILL REMAIN IN PLACE ACROSS THE SOUTHERN
PLAINS...PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL INCREASE ON FRIDAY AND SATURDAY AS LOW LEVEL
SOUTHERLY FLOW RESUMES ACROSS THE SOUTHERN PLAINS. WIDESPREAD SEVERE
WEATHER IS NOT ANTICIPATED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.
AUSTINIn the hours before
Local storm report, May 31, 9:52 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1052 PM CDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL WILL ROGERS AIRPORT 35.39N 97.60W
05/29/2012 M3.00 INCH OKLAHOMA OK OFFICIAL NWS OBS
MEASURED BY NWS CERTIFIED WEATHER OBSERVER
&&
FMDrought, Hardeman
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
D3 (extreme) drought persisted through the month. Despite a few rainfall events, D3 drought conditions continued through the end of the month.
Drought, Foard
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Foard forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.975, -99.778 (the zone’s center; the record gives no point)
D3 (extreme) drought persisted through the month. Despite a few rainfall events, D3 drought conditions continued through the end of the month.
Drought, Knox
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.606, -99.741 (the zone’s center; the record gives no point)
D3 (extreme) drought persisted through the month. Despite a few rainfall events, D3 drought conditions continued through the end of the month.
Drought, Wilbarger
- When
- June 1, 12:00 AM CST to June 30, 11:58 PM CST
- Where
- Wilbarger forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.081, -99.241 (the zone’s center; the record gives no point)
D2 (severe) to D3 (extreme) drought continued through the month. While a few rainfall events allowed the D3 drought area to shrink, D3 drought conditions continued over parts of the area through the end of the month.
Drought, Baylor
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Baylor forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.617, -99.213 (the zone’s center; the record gives no point)
D2 (severe) to D3 (extreme) drought continued through the month. While a few rainfall events allowed the D3 drought area to shrink, D3 drought conditions continued over far northern Baylor county through the end of the month.
Drought, Archer
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Archer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.615, -98.688 (the zone’s center; the record gives no point)
D2 (severe) drought conditions persisted through the month.
Drought, Wichita
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Wichita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
D2 (severe) drought conditions persisted through the end of the month.
Drought, Clay
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.786, -98.208 (the zone’s center; the record gives no point)
D1 (moderate) drought was present at the beginning of the month. Persistent dry weather led to the development of D2 (severe) drought conditions by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 1 to 30, 201258 injured · 34 events
- Tornadoes and Hail in Maryland, June 1, 20122 injured · $831,000 · EF1 · 60 events
- Tornadoes and Hail in Virginia, June 1, 20125 injured · $1.2 million · EF1 · 20 events
- Tornado and Damaging Wind in Pennsylvania, June 1, 2012$3.0 million · EF1 · 2 events
- Wildfire in New Mexico, June 1 to 30, 2012$2.3 million · 1 event
- Hail and Damaging Winds in Virginia, June 1, 2012$259,000 · 2 in hail · 24 events
- Hail and Damaging Winds in North Carolina, June 1, 2012$200,000 · 1.75 in hail · 20 events
- Tornadoes and Damaging Winds in Pennsylvania, June 1, 2012$125,000 · EF0 · 17 events
- Tornado and Damaging Winds in Maryland, June 1, 2012$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Virginia, June 1, 2012$31,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Texas, June 1 to 2, 2012$500 · 3 in hail · 44 events
- Flash Flooding and Flood in Maryland, June 1 to 2, 20123 injured · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394827, 394828, 394829, 394831, 394832, 394833, 394835, 394836.